MAUDE Adverse Event Report: ABBOTT GMBH ALINITY C TOTAL BILIRUBIN REAGENT KIT; DIAZO COLORIMETRY, BILIRUBIN

ABBOTT GMBH ALINITY C TOTAL BILIRUBIN REAGENT KIT; DIAZO COLORIMETRY, BILIRUBIN
Catalog Number 04V51-21
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported falsely elevated alinity c total bilirubin results in newborns.The customer states that they received complaints from medical centers and the customer is currently sending these samples to their partner laboratory for testing.The customer provided one example: on (b)(6): newborn sample (4 days old at time of testing), sid (b)(6): alinity total bilirubin result = 16.11 mg/dl.Roche total bilirubin result = 12.8 mg/dl.The customer states for their young patients would have to go under the uv lamp for such high values or have further blood draws.It is not known whether this specific patient received uv lamp treatment or had additional blood draws.There was no further impact to patient management reported.
 
Additional Manufacturer Narrative
All available patient information was included.Additional patient details are not available.An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
The complaint investigation for falsely elevated alinity c total bilirubin results while using the alinity c bilirubin calibrator included a review of data and information provided by the customer, search for similar complaints, ticket trending review, labeling review, and device history record review.Return testing was not completed as returns were not available.A review of customer data aligned with the customer¿s issue and no additional issues were identified.A ticket search by product lot number 60667fd01 did not identify an increase in complaint activity for the current issue.The trend review by the product list number (08p61-01) found no related trends for the product for the issue.The review of the device history records did not identify any non-conformances or deviations related to the lot number 60667fd01 and the complaint issue.Labeling was reviewed and found to be adequate for the issue under review.As part of the troubleshooting, the samples were repeated on another methodology analyzer and generated lower results.No issues with the quality control (qc) results were observed.Lot number 60667fd01 met expected release criteria and the product continues to perform within specifications.However, a notification letter was provided to customers to explain that there is the potential for a shift in recovery in total bilirubin and direct bilirubin results when using the alinity c bilirubin calibrator kit (ln 08p61-01) lot 60667fd01.Based on the investigation, no systemic issue or product deficiency of the alinity c total bilirubin assay or alinity c bilirubin calibrator kit lot 60667fd01 were identified.
 
Event or Problem Description
The customer reported falsely elevated alinity c total bilirubin results in newborns.The customer states that they received complaints from medical centers and the customer is currently sending these samples to their partner laboratory for testing.The customer provided one example: on (b)(6) 2023: newborn sample (4 days old at time of testing), sid (b)(6): alinity total bilirubin result = 16.11 mg/dl.Roche total bilirubin result = 12.8 mg/dl.The customer states for their young patients would have to go under the uv lamp for such high values or have further blood draws.It is not known whether this specific patient received uv lamp treatment or had additional blood draws.There was no further impact to patient management reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Updated a1 - patient identifier: (b)(6) (complete sample id, exceeded the allowable characters in the field) all available patient information was included.Additional patient details are not available.Updated d4 - primary udi number from (b)(4).To accommodate new version of emdr form.H10 - additional mfg narrative (legacy) has been modified to incorporate the corrected information in h11 - additional mfg narrative (new version of emdr form).It was noted that a notification letter was inadvertently referenced in the final report.To clarify the intent of that statement, a notification letter was not provided to the customer, but rather an email response providing details of the complaint investigation.No other information required correction.The conclusion remains the same that no systemic issue or product deficiency was identified.The complaint investigation for falsely elevated alinity c total bilirubin results while using the alinity c bilirubin calibrator included a review of data and information provided by the customer, search for similar complaints, ticket trending review, labeling review, and device history record review.Return testing was not completed as returns were not available.A review of customer data aligned with the customer¿s issue and no additional issues were identified.A ticket search by product lot number 60667fd01 did not identify an increase in complaint activity for the current issue.The trend review by the product list number (08p61-01) found no related trends for the product for the issue.The review of the device history records did not identify any non-conformance's or deviations related to the lot number 60667fd01 and the complaint issue.Labeling was reviewed and found to be adequate for the issue under review.As part of the troubleshooting, the samples were repeated on another methodology analyzer and generated lower results.No issues with the quality control (qc) results were observed.Lot number 60667fd01 met expected release criteria and the product continues to perform within specifications.A response was provided to the customer to explain the outcome of the investigation for this event involving the alinity c bilirubin calibrator kit (ln 08p61-01) lot 60667fd01.Based on the investigation, no systemic issue or product deficiency of the alinity c total bilirubin assay or alinity c bilirubin calibrator kit lot 60667fd01 was identified.

Brand Name
ALINITY C TOTAL BILIRUBIN REAGENT KIT
Common Device Name
DIAZO COLORIMETRY, BILIRUBIN
Manufacturer (Section D)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM  65205
Manufacturer (Section G)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM   65205
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key17814668
Report Number3002809144-2023-00409
Device Sequence Number11348593
Product Code CIG
UDI-Device Identifier00380740158415
UDI-Public(01)00380740158415(17)240930(10)64054UQ04
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K121985
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Catalogue Number04V51-21
Device Lot Number64054UQ04
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/18/2023
Supplement Date Received by Manufacturer12/04/2023
08/06/2024
Initial Report FDA Received Date09/25/2023
Supplement Report FDA Received Date12/07/2023
08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALINITY C BILIRUBIN CAL, 08P61-01, (B)(6); ALINITY C BILIRUBIN CAL, 08P61-01, (B)(6); ALNTY C PROCESSING MODU, 03R67-01, (B)(6); ALNTY C PROCESSING MODU, 03R67-01, (B)(6); ALNTY C PROCESSING MODU, 03R67-01, (B)(6)
Patient Age4 DA
Patient SexUnknown